Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 246, NWS Little Rock, AR

October 13, 2021Johnson County, Logan County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Oct 13, 2021, 6:10 PM CDT for Johnson County, Logan County, Scott County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2021, 6:10 PM CDT (23:10 UTC)
Expired
Oct 13, 2021, 6:45 PM CDT
In force
35 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnson County, AR, Logan County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 440 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
440 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

104 
WUUS54 KLZK 132310
SVRLZK
ARC071-083-127-140000-
/O.NEW.KLZK.SV.W.0246.211013T2310Z-211014T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
610 PM CDT Wed Oct 13 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Logan County in western Arkansas...
  Western Johnson County in western Arkansas...
  Northwestern Scott County in western Arkansas...

* Until 700 PM CDT.

* At 610 PM CDT, severe thunderstorms were located along a line
  extending from Charleston to near Branch to near Fort Chaffee to
  Washburn, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Clarksville...                    Booneville...
  Paris...                          Magazine...
  Subiaco...                        Hartman...
  Scranton...                       Ratcliff...
  Blue Mountain...                  Woodland...
  Hinkle...                         Hoyt...
  Mount Magazine...                 Echo...
  Midway in Logan County...         Spadra...
  Tokalon...                        Lake Dardanelle...
  Coal Hill...                      Caulksville...

This includes Interstate 40 between mile markers 44 and 59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3510 9414 3514 9414 3514 9403 3523 9403
      3523 9392 3532 9391 3532 9381 3543 9381
      3536 9375 3538 9371 3559 9370 3568 9352
      3530 9338 3515 9353 3515 9366 3513 9366
      3514 9371 3512 9371 3508 9419
TIME...MOT...LOC 2310Z 258DEG 32KT 3532 9405 3527 9403 3520 9403 3515
9407

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62
3 follow-up statements
931 
WWUS54 KLZK 132330
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
630 PM CDT Wed Oct 13 2021

ARC127-132339-
/O.CAN.KLZK.SV.W.0246.000000T0000Z-211014T0000Z/
Scott AR-
630 PM CDT Wed Oct 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCOTT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3532 9381 3543 9381 3536 9375 3538 9371
      3559 9370 3568 9352 3530 9338 3515 9353
      3515 9366 3513 9366 3523 9392 3524 9392
      3532 9391
TIME...MOT...LOC 2329Z 234DEG 38KT 3539 9390 3535 9385 3528 9385 3523
9389

$$

ARC071-083-140000-
/O.CON.KLZK.SV.W.0246.000000T0000Z-211014T0000Z/
Logan AR-Johnson AR-
630 PM CDT Wed Oct 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL LOGAN AND WESTERN JOHNSON COUNTIES...

At 629 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Branch to near Ratcliff, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Clarksville...                    Paris...
Subiaco...                        Hartman...
Scranton...                       Ratcliff...
Woodland...                       Hinkle...
Hoyt...                           Mount Magazine...
Midway in Logan County...         Spadra...
Tokalon...                        Lake Dardanelle...
Coal Hill...                      Caulksville...
Morrison Bluff...                 Roseville...
Dublin...                         Ludwig...

This includes Interstate 40 between mile markers 44 and 59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3532 9381 3543 9381 3536 9375 3538 9371
      3559 9370 3568 9352 3530 9338 3515 9353
      3515 9366 3513 9366 3523 9392 3524 9392
      3532 9391
TIME...MOT...LOC 2329Z 234DEG 38KT 3539 9390 3535 9385 3528 9385 3523
9389

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62
330 
WWUS54 KLZK 132340
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
640 PM CDT Wed Oct 13 2021

ARC071-083-140000-
/O.CON.KLZK.SV.W.0246.000000T0000Z-211014T0000Z/
Logan AR-Johnson AR-
640 PM CDT Wed Oct 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN LOGAN AND WESTERN JOHNSON COUNTIES...

At 640 PM CDT, severe thunderstorms were located along a line
extending from near Altus to near Denning to near Paris, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Clarksville...                    Hartman...
Scranton...                       Hoyt...
Woodland...                       Hinkle...
Spadra...                         Tokalon...
Lake Dardanelle...                Coal Hill...
Morrison Bluff...                 New Spadra...
Harmony...                        Roseville...
Dublin...                         Ludwig...
Union City...                     Hunt...
Wilkins...                        

This includes Interstate 40 between mile markers 44 and 59.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3532 9381 3543 9381 3536 9375 3538 9371
      3559 9370 3568 9352 3530 9338
TIME...MOT...LOC 2340Z 243DEG 25KT 3544 9381 3540 9376 3533 9376 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

62
077 
WWUS54 KLZK 132345
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
645 PM CDT Wed Oct 13 2021

ARC071-083-132355-
/O.CAN.KLZK.SV.W.0246.000000T0000Z-211014T0000Z/
Logan AR-Johnson AR-
645 PM CDT Wed Oct 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN AND WESTERN
JOHNSON COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with these thunderstorms.

LAT...LON 3532 9381 3543 9381 3536 9375 3538 9371
      3559 9370 3568 9352 3530 9338
TIME...MOT...LOC 2343Z 258DEG 32KT 3545 9377 3541 9372 3534 9372 

$$

62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:34 PM CDT, 36 minutes earlier.

Area forecast discussion, Oct 13, 5:34 PM CDT, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
534 PM CDT Wed Oct 13 2021

.DISCUSSION...

Updated to include the 00Z aviation discussion below...

&&

.AVIATION...

Convection in ERN OK and NWRN AR will move slowly NE this
evening...likely impacting the NWRN terminals this evening and
overnight...with some potential impacts at HOT/ADF later tonight.
Coverage should decrease late tonight into Thu morning...but will
still see some convective potential through the rest of the
period. Near sunrise...some low CIGs/DZ will be possible at some
terminals as well. Chances for isolated/scattered convection shift
further east to potentially impact most of the terminals.
However...have only mentioned VCSH/TS at this time as location and
coverage is somewhat uncertain Thu afternoon at this time.

&&

.PREV DISCUSSION...(ISSUED 234 PM CDT Wed Oct 13 2021)

SHORT TERM...Tonight Through Friday

A quasi-stationary frontal boundary over eastern OK, combined with a
series of shortwaves rotating around a broad trof across the western
two-thirds of the country...will make for a band of heavy rainfall
across the western portions of the region tonight into tomorrow.
Granted, most of the heavy rainfall will likely be just west of the
forecast area, but some areas of heavy rain could extend a bit
further east. With that in mind, I am issuing a flash flood watch
for the western tier of counties adjacent to TSA.

Aside from that, wet weather is going to remain in the forecast thru
the remainder of the short term period, as the aforementioned trof
slowly amplifies and makes its way to the east.

LONG TERM...Friday Night Through Wednesday Night

Long term PD looks to begin in the wake of a strong fall synoptic
frnt. Aloft, a potent shortwave trof wl be moving quickly across the
Upper Midwest, w/ an associated sfc mass response located over the
Great Lakes. Sat morning, a strong cold frnt is expected to be clear
of the state to the S/E and heading for the Gulf coastline.

In the wake of the frnt, strong sfc high pressure wl settle over the
Mid-South and dominate the wx pattern through much of the long term.
Have excluded Chc PoPs from the majority of the long term, w/ dry wx
expected to prevail. W/ the arrival of the fall airmass, temps wl
return a near normal diurnal trend, w/ highs topping out in the low
to mid 70s and lows dipping into the low to mid 40s early in the PD.
Sun looks to be coldest morning during the PD, however current fcst
guidance remains over 10F above any records.

Tues through the end of the PD, sfc high pressure shifts E/wrd into
the Appalachians, and Srly flow resumes over the region, however
moisture return is not progged to be substantial. W/ the wind shift
and introduction of modest WAA, daily diurnal peaks and valleys wl
moderate towards a warming trend, w/ highs and lows settling in the
80s and 50s at most locations.

&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Thursday afternoon FOR Boone-Johnson-
Logan-Newton-Polk-Scott.

&&

Aviation...62
Hazardous weather outlook, Oct 13, 5:44 PM CDT, 26 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
544 PM CDT Wed Oct 13 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
544 PM CDT Wed Oct 13 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Showers and thunderstorms will remain possible through much of the
evening and overnight. While the overall threat for severe weather
will remain low...an isolated strong storm will be possible over
western into northwest portions of the area. Some locally heavy
rainfall will also be possible...which may lead to an increased
flash flood threat across this same area.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Shower and thunderstorm chances will remain in the forecast through
Friday as an active pattern prevails. While the potential exists for
a few strong to severe storms...organized severe weather is not
expected at this time. Some heavy rainfall will be a concern over
west and northwest portions of the state...which may lead to an
increased flash flood threat through at least Thursday afternoon.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Oct 13, 5:56 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
556 PM CDT Wed Oct 13 2021

ARZ030-037-132330-
Scott AR-Logan AR-
556 PM CDT Wed Oct 13 2021

...Strong thunderstorms will impact portions of western Logan and
northwestern Scott Counties through 630 PM CDT...

At 555 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lavaca to near Bloomer to Burnville to
near Huntington. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Booneville...                     Paris...
Mansfield...                      Magazine...
Subiaco...                        Ratcliff...
Blue Mountain...                  Echo...
Caulksville...                    Barber...
Roseville...                      Lucas...
Chismville...                     Wilkins...
Carbon City...                    Sugar Grove...
Driggs...                         Carolan...
Grayson...                        Glendale in Logan County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3508 9422 3510 9414 3514 9414 3514 9403
      3523 9403 3523 9392 3532 9391 3531 9381
      3543 9381 3540 9379 3536 9375 3538 9369
      3540 9367 3534 9361 3528 9362 3503 9376
      3505 9423 3506 9423 3506 9425
TIME...MOT...LOC 2255Z 257DEG 38KT 3529 9421 3525 9416 3519 9417 3512
9423

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:32 PM CDTFlash Flood WatchLZK23 hr
Oct 13, 5:56 PM CDTSpecial Weather StatementLZKLogan34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.